Alert archive / Ohio / Freeze Warnings in 2018

Freeze Warning 1, NWS Pittsburgh, PA

October 15, 20185 counties in Ohio

NWS Pittsburgh, PA issued this freeze warning at Oct 15, 2018, 2:22 PM EDT for 5 counties in Ohio. It took effect at Oct 16, 2018, 2:00 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2018, 2:22 PM EDT (18:22 UTC)
In effect from
Oct 16, 2018, 2:00 AM EDT
Expired
Oct 16, 2018, 4:28 AM EDT
In force
2 hr
Issued by
NWS Pittsburgh, PA

Counties Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 6.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Oct 15, 1:29 PM EDT, 53 minutes earlier.

Area forecast discussion, Oct 15, 1:29 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
129 PM EDT Mon Oct 15 2018

.SYNOPSIS...
Scattered showers and sprinkles are possible through most of
the morning hours. More widespread rain is expected by late
morning and through the afternoon ahead of a passing cold front.
Colder and dry on Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As a shortwave trough crosses the Great Lakes today, its
associated cold front (currently across central OH) will
continue its ewd movement. Ahead of the front, warm advection on
swly flow will supply broad coverage of rain for much of the
afternoon. In its wake, temperature will drop quickly into the
50s.

Rapid drying is expected as the front crosses, with rain chances
focused mainly in the ridges this evening before ending late.
As high pressure settles in overnight, light wind, clearing sky
and drying boundary layer will combine to yield prime conditions
for radiational cooling. Complications to the temperature
forecast will come from potential overnight stratocu development
in the nrn zones downwind of Lake Erie.

Despite the complication, temperature is expected to fall into
the 30s by late tonight, and near or below freezing in many
areas, especially outside of the stratocu. It is likely that
frost and freeze headlines will be needed for some zones, which
continue to be advertised in the HWO pending headline
coordination with neighboring offices. The fly in the frosted
ointment will come from the potential stratocu in the nrn zones
that might limit cooling, and the potential for sustained wind
in the ridges that could preclude frost.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
Low clouds will increase late Tue night and remain over the
region through much of Wed as another shot of cold air spreads
across the region. Little rain is expected during this time,
although late-day showers are not out of the question on Wed
north of I-80 as strong cold-air advection promotes modest
instability. Given temperature profiles, a flake or two of snow
would not be out of the question in that region.

Temperatures both days will be below seasonal levels owing to
the continued cold advection.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Expect dry and cool weather through Fri. Rain chances will
increase over the weekend.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Steadier precipitation appears as if it will remain south of HLG
and LBE, primarily impacting MGW with steady rain. Showers
elsewhere are more scattered, persisting into the evening hours
in most locations. Restrictions remain MVFR to IFR, with FKL
apparently about ready to lift out of LIFR cigs. Conditions
should rise to MVFR during the evening and VFR by midnight.
Winds will veer from the south to the west as the front moves
through, with gusts as high as 25 kt.

Outlook...
Restrictions are possible with a Wed cold front, particularly at
FKL/DUJ.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Oct 15, 4:22 AM EDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
422 AM EDT Mon Oct 15 2018

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-160830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
422 AM EDT Mon Oct 15 2018

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Areas of frost are possible late tonight. An advisory may be needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:22 PM EDTFrost AdvisoryPBZArmstrong, Beaver, Butler, Clarion, Greene, Jefferson and 2 more13 hr

Nearby

Freeze Warnings in Ohio, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.